I wanted to share my experience with Plan B in hopes it will calm some fears of others who were in my position.
I had protected sex, with a condom, when it slipped off while being withdrawn. This was after he ejaculated. Not being sure if any sperm had leaked out or somehow presented itself, I took action into my own hands. My partner claimed I had nothing to worry about, but I wasn't so sure. I was never one for charting my ovulation, nor was I highly aware of it, BUT the night this happened I could have been ovulating. I panicked. I did not want to have a baby, so I rushed to my local 24 hour drugstore. I picked up Plan B. It ran me $50 and it's now found on the shelf in the family planning aisle. It was Plan B one step. I took the one pill about two hours after we had had sex. Then the waiting began...
The night I took it, I felt pretty decent. Next day, nothing. It wasn't until about a week after taking Plan B, that nausea, little hot flashes, dizziness, and breast tenderness started setting in. The second week after taking Plan B, my breasts got so sore, I couldn't barely put a bra on, shower water hitting them was like daggers, it was awful! I was pretty concerned as it's normal for me to experience tender breasts about a week before my period but my period was still a while away and my breasts had NEVER been this sore. But I dealt with it, and reassured myself that I was okay. At the end of the second week, I started feeling cramps, really really bad cramps, spotting occurred, brown at first, then pink, then about two days later I broke out into a full bleed. I bled straight for 4 days, pretty much the length of my normal period, however this one seemed more heavy, and more bright red blood than I was used to, but on the 4th day of it, it stopped.
So to recap, I took Plan B around the possible time of ovulation. I experienced symptoms within a week, VERY sore breasts that lasted about three weeks, cramps, bloating, zits, dizziness, just awful. However I received my period 3 days earlier than when it was due.
Did I feel relief? Yes. Did I think this ordeal was over? Not quite. Even after my "period" had ended I ended up being the worry wart I am, taking a pregnancy test. First morning urine, about 3 weeks after the sex had happened, negative. At that point I was convinced Plan B had caused my bleeding and that I could consider that my period and the pill worked.
So when do you count your next cycle from? Well I ended up counting my next cycle from the day the new bleeding started from taking Plan B. My cycle is usually 30 days and I'm pretty regular. I am also NOT on any additional birth control, I only use condoms. So I sat here waiting or my next period to show, the next period after you have already bled once on Plan B. Now I know cycle changes are one of the side effects from Plan B and can go on for months, but again, what girl isn't worried about her health? And if you are like me, you want to be double, triple, quadruple sure you are okay?
So 30 days since I bled after taking Plan B, I had NO signs of my period coming. Very light soreness in my breasts, a twinge of pain in my abdomen, but nothing like what usually indicated it was coming. Day 30 came and went, nothing. Day 37, nothing, I was panicking! I took more home pregnancy tests even though probably not needed but to ease my mind I did. They were negative. I got so worked up that something was wrong I actually went to a free clinic for testing and they only did urine samples, negative. No one could really give me a real answer if Plan B was causing this and they seemed to have no information for me, just telling me everyone woman is different. Which I understand, but the last thing you want to hear when you are in full out panic mode is an, "I don't know, come back in two weeks", I mean this ordeal has been going on for almost two months now and the immature guy I was with jumped ship the moment I even tried to tell him I was a bit fearful of being pregnant. So lesson learned. If your partner is decent enough to stick around, bravo. I just wanted to share with him what I was going through and he did not even want to hear it.
Moving on though, so I sat with my negative pregnancy tests, being alone and scared, with no health insurance not knowing what my next move was. I have done the internet searches, I have read many of these message boards. So many girls in the same position as me, grasping for answers, yet they never seem to get one of people don't come back to tell their story after they have gone through something. So that's what I'm here for, I want to help others, because man I have been through the gauntlet with this Plan B.
So to wrap it up, here I sit, 45 days into my second cycle after taking plan b, which makes me roughly about two weeks late and I had the worst cramps, and I had mild spotting, but it looks like I have finally gotten my period and maybe now i can finally get my life back on track and focus on my life again instead of worrying about peeing on a stick.
So to recap -
Can Plan B bring on your period late or early?
Yes, after taking Plan B, I actually ended up bleeding fully two and a half weeks after taking it. I took it during the time I was ovulating and the day I got my period after taking Plan B was three days earlier than I would have expected.
I hate VERY sore breasts, alarmingly sore for almost three weeks, cramps, dizziness, very bad breakouts on my face which I'm still dealing with and some weight gain / bloating.
Second period after Plan B, showed almost no symptoms and more than two weeks late?
YES! My second period showed no signs it was even approaching, I drove myself nuts taking pregnancy tests, all negative, FINALLY i got my period after 45 days in between the time i bled after Plan B and now. The cramps are pretty bad I will admit. Stronger than I'm used to.
hope this helped someone out there! lesson learned for me, I'm glad as a female I have options like Plan B, very glad it's there, but wow it does work over your system pretty good so lesson learned and take caution!
All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.